I am 75 and have taken paracetamol on occasions for many years and more recently due to a spine problem was on the maximum dose for around five months plus morphine and others. No reaction problems. However a couple of weeks ago I obtained my paracetamol from different local chemist. I took two tablets and felt a bit strange, I mentioned this to my wife jokingly that I must be allergic to paracetamol now, I have problems with most drugs but not anaphylactic. I then took another two tablets 24 hours later and immediately went into quite a severe reaction. Normally I can clear it with about a litre of water and a couple of hours. This however kept on coming back for about eight hours even taking an antihistamine. I could not understand why this had occurred.

Next day I looked at the non active ingredients. The  two makes were the same but the new batch contained E202. The tablets I reacted to were manufactured by M & A Pharmachem Ltd. Bolton. I emailed all three companies and got replies from the two that I normally use but nothing from the company I had the problem with I even followed up with a phone call.

Preservative E202 preservative is also in most fruit drinks and pops. Don't know why I have suddenly been affected by it, but since the episode with the tablets, drinks that I have always had are now affecting me but to a lesser degree - Bryan, UK

Joomla SEF URLs by Artio